Tornadoes · United States · Kansas · 2007

EF1 tornado, Sitka, Kansas, April 23, 2007

This EF1 tornado ran 7.8 miles across Clark County on April 23, 2007, touching down at 8:10 PM CDT and reaching 150 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 23, 2007
Touchdown
8:10 PM CDT (01:10 UTC)
Lifted
8:35 PM CDT (01:35 UTC)
On the ground
25 minutes
Path length
7.8 miles (12.6 km)
Path width
150 yards (137 m)
Deaths
0
Injuries
0
County
Clark County
Touchdown point
37.116, -99.559
Lift-off point
37.225, -99.588
Record number
0704231910-01

What the Weather Service recorded

Severe thunderstorms produced large hail and a few tornadoes.

This tornado moved northeast unlike the remaining tornadoes that moved north or north-northwest. There were three other tornadoes but several other areas of rapid rotation and funnels that never appeared to make full contact with the ground. There other funnels at times were reported as tornadoes but may have not been fully developed yet.

This tornado did damage to trees, power poles and a small shed. It tore up the native grass as it went across one field as it moved north-northwest.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

32 minutes of warning. NWS DDC issued a tornado warning for this county at 00:38 UTC, 32 minutes before the tornado touched down, in force until 01:15 UTC.

The county was under a tornado watch, issued at 23:36 UTC and running to 03:38 UTC.

Issued (UTC)ExpiredProductOffice
20:44 UTC23:36 UTCTornado WatchDDC
23:34 UTC00:15 UTCSevere Thunderstorm WarningDDC
23:36 UTC03:38 UTCTornado WatchDDC
00:31 UTC01:15 UTCSevere Thunderstorm WarningDDC
00:38 UTC01:15 UTCTornado WarningDDC
01:12 UTC01:45 UTCTornado WarningDDC

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:11 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the tornado touched down at Apr 23, 2:59 PM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, Apr 23, 2:59 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
259 PM CDT MON APR 23 2007

.DISCUSSION...

DAYS 1-2...

WATER VAPOR SHOWS A STRONG UPPER LEVEL LOW OVER THE WESTERN STATES
WHICH IS DROPPING SLOWLY SOUTHEASTWARD INTO NORTHERN ARIZONA. AN
ASSOCIATED STRONG UPPER LEVEL JET WITH MAX WIND SPEEDS OVER 140 MPH
CURRENTLY STREAMS SOUTHWARD DOWN THE BACKSIDE OF THE LOW WITH A
DIFLUENT ZONE CURRENTLY OVER EASTERN ARIZONA AND NEW MEXICO AS THE JET
SWINGS AROUND THE LOW. THE SUB TROPICAL JET CURRENTLY STREAMS FROM
THE SOUTHWEST INTO NORTHWEST TEXAS AND OKLAHOMA. THE 850MB SHOWS
STRONG MOISTURE ADVECTION COMING UP FROM THE GULF THROUGH CENTRAL
AND EASTERN TEXAS UP INTO OKLAHOMA.

FORECAST CHALLENGES WILL BE THE TIMING OF STORM INITIATION AND
SEVERITY TONIGHT THEN WHEN TO WRAP UP PRECIPITATION ACROSS THE AREA.

850MB MOISTURE ADVECTION WILL CONTINUE TO PUSH NORTHWARD WITH 60
DEGREE PLUS DEWPOINTS MOVING INTO SOUTHWEST KANSAS THIS AFTERNOON. A
WARM FRONTAL BOUNDARY DRAPED FROM CENTRAL KANSAS DOWN THROUGH THE
OKLAHOMA PANHANDLE AND INTO NORTHEASTERN NEW MEXICO WILL CONTINUE TO
PUSH NORTHEASTWARD FROM THIS AFTERNOON THROUGH TONIGHT. WE SHOULD
SEE A DRY LINE SETTING UP FROM SOUTHEASTERN COLORADO SOUTH INTO THE
TEXAS PANHANDLE BY EARLY THIS EVENING. THE LOW PRESSURE STORM SYSTEM
SHOULD FURTHER DEVELOP AND BEGIN TO LIFT NORTHEASTWARD BRINGING THE
WARM FRONT INTO THE NORTHERN CWA BY MIDNIGHT CDT. CURRENT PARAMETERS
INDICATE A INITIAL THREAT FOR SEVERE WEATHER INCLUDING TORNADOES
THROUGH THE LATE EVENING HOURS. AS THE FRONTAL BOUNDARY TRANSITIONS
NORTHEASTWARD OVERNIGHT, SURFACE MOISTURE WILL NOT BE AS PREVALENT
THUS STORMS WILL TRANSITION INTO MORE OF A HAIL THREAT DURING THE
OVERNIGHT HOURS. WITH THE ALREADY HEAVILY SATURATED GROUND,
PRECIPITABLE WATER IN EXCESS OF AN INCH HAVE DECIDED TO ISSUE A FLOOD
WATCH FOR A LARGE PORTION OF THE CWA THROUGH TOMORROW MORNING.

AS THE SURFACE LOW TRACKS EAST ACROSS THE CWA TUESDAY,  A DRY SLOT
WILL WORK INTO THE CENTRAL CWA. STRONG WAA WILL USHER IN 850MB TEMPS
INTO THE MID TEENS ACROSS A LARGE PORTION OF THE CENTRAL CWA.
CONSIDERING THIS, WILL KEEP POPS LOWER WITH A SLIGHT CHANCE FOR
SEVERE IN THE CENTRAL AND EASTERN PORTIONS OF THE CWA. WILL ALSO
RAISE TEMPERATURES. FARTHER WEST ALONG THE COLORADO BORDER WILL
BEGIN TO SEE CAA AS 850MB WINDS BECOME MORE NORTHERLY. 850MB
TEMPERATURES WILL GENERALLY BE IN THE SINGLE DIGITS TO THE TEENS IN
THIS AREA. WITH WRAPAROUND WILL INCREASE POPS ACROSS THE WESTERN
PORTION OF THE CWA.

AS THE UPPER SYSTEM CONTINUES TO PUSH EASTWARD WEDNESDAY WILL
EXPECT COOLER 850MB TEMPERATURES AND INCREASED POPS DUE TO
WRAPAROUND. 850MB TEMPERATURES WILL BE IN THE SINGLE DIGITS SO
EXPECTING SIGNIFICANTLY COOLER SURFACE TEMPERATURES. WITH A TIGHTER
PRESSURE GRADIENT SHOULD EXPECT STRONG NORTHERLY WINDS ACROSS MOST
OF THE CWA.

DAYS 3-7...

WEDNESDAY NIGHT WILL HAVE TO WATCH AND SEE HOW QUICKLY SKIES CLEAR.
A COOL DOME OF HIGH PRESSURE AT THE SURFACE WILL SETTLE INTO THE
REGION DURING THE OVERNIGHT HOURS AND AS WIND GO LIGHT AND
VARIABLE TEMPS MAY DIP INTO THE LOW-MID 30S WITH FROST BEING
POSSIBLE. AT THIS TIME WILL HOLD OFF ON MENTION OF FROST IN THE
GRIDS AND LEAVE LOWS THURSDAY MORNING IN THE UPPER 30S TO LOWER 40S FOR
MOST OF THE CWA.

BY LATE THURSDAY A WEAK S/W TROF IS PROGGED TO MOVE ACROSS THE
ROCKIES INTO THE WESTERN HIGH PLAINS. AT THIS TIME LOW LEVEL
MOISTURE APPEARS LACKING BUT WE WILL HAVE SOME MID LVL MOISTURE
LINGERING IN OUR NRN CWA AS THIS -20 TO -22C 5H COOL POOL CROSSES
THE AREA. AS A RESULT A FEW SPRINKLES MAY DEVELOP THURSDAY NIGHT BUT
AT THIS TIME CONFIDENCE NOT HIGH ENOUGH TO INCLUDE EVEN SLT CHC POPS
YET. BY SATURDAY UPPER RIDGE BUILDS ACROSS THE CNTL US AS A TROF
POSITIONS ITSELF OFF THE WEST COAST. AT THIS TIME SEE LITTLE REASON
TO DISAGREE WITH PREVIOUS SHIFT WITH WARMER TEMPS RETURNING BY THE
WEEKEND. FOLLOWING GFS/ECMWF/MEAN ENSEMBLE TEMPS FOR SAT AND SUNDAY
HIGHS IN THE 80S LOOK LIKELY AND MAYBE EVEN SEE SOME LOWER 90S ON
SUNDAY IF THE GFS VERIFIES.

AS FOR THE START OF NEXT WEEK MODELS BEGIN TO DIVERGE ON SOLUTIONS
WITH HOW THEY HANDLE THE UPPER TROF OFF THE WEST COAST. APPEARS ALL
MODELS TO VARIOUS DEGREES ARE STRUGGLING WITH THE TROPICAL
CONVECTION DEVELOPING AROUND 120W. AS A RESULT CONFIDENCE IS NOT
HIGH FOR MONDAY AND TUESDAY BUT IT STILL APPEARS THAT WARM AND DRY
PATTERN WILL REMAIN IN PLACE THROUGH THE START OF THE WORK WEEK.

&&

.AVIATION...

TOWARDS SUNSET SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
ERN CO/EXTREME SW KS NEAR A DEVELOPING DRYLINE AND WARM FRONT. THE
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO EXPAND IN COVERAGE
THROUGH THE EVENING HOURS...ESPECIALLY IN THE KHYS AREA. SOME OF
THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL...STRONG
WINDS...VERY HEAVY RAINFALL AND ISOLATED TORNADOES. AFTER MIDNIGHT
THESE STORMS WILL BEGIN TO TAPER OFF FROM SOUTHWEST TO NORTHEAST
AND WILL BE FOLLOWED BY MVFR CIGS AND VSBYS WILL RETURN HOWEVER DO
NOT EXPECT DENSE FOG AT THIS TIME AS WINDS SHOULD REMAIN IN THE 15
TO 20 MPH WHICH WILL KEEP THE LOW LEVEL FAIRLY WELL MIXED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  56  71  47  51 /  70  50  40  40
GCK  53  69  44  50 /  70  30  50  50
EHA  51  60  42  52 /  60  70  70  40
LBL  53  69  45  52 /  70  40  40  30
HYS  56  70  46  51 /  70  70  50  40
P28  61  73  50  59 /  70  70  40  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ030-031-043>046-
061>064-074>078-084>087.

&&

FN32/18/18
Hazardous weather outlook, Apr 23, 3:44 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
344 PM CDT MON APR 23 2007

KSZ043-044-061>064-074>078-080-084>090-242045-
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-FORD-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
344 PM CDT MON APR 23 2007 /244 PM MDT MON APR 23 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP AFTER 5 PM AND BECOME SEVERE WITH LARGE
HAIL...DAMAGING WINDS AND EVEN TORNADOES. HEAVY RAINS WITH
LOCALIZED FLOODING ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 5 PM.
&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-045-046-065-066-079-081-242045-
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-PRATT-
344 PM CDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED AFTER 8PM AND THESE COULD BE SEVERE
WITH LARGE HAIL. LOCALIZED FLOODING IS POSSIBLE TONIGHT AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON TUESDAY. THESE
STORMS WILL BE SEVERE WITH LARGE HAIL AND TORNADOES.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 8 PM.
&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, Apr 23, 6:51 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
651 PM CDT MON APR 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             11 NE ASHLAND           37.30N 99.63W
04/23/2007  E1.00 INCH       CLARK              KS   CO-OP OBSERVER

&&

JFINCH
Local storm report, Apr 23, 6:53 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
653 PM CDT MON APR 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             17 SW ASHLAND           37.01N 99.99W
04/23/2007  E0.75 INCH       CLARK              KS   TRAINED SPOTTER

&&

MB
Local storm report, Apr 23, 7:05 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
705 PM CDT MON APR 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             3 S BUCKLIN             37.51N 99.63W
04/23/2007  M1.00 INCH       FORD               KS   LAW ENFORCEMENT

&&

JFINCH
Local storm report, Apr 23, 7:26 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
726 PM CDT MON APR 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             1 N HUGOTON             37.19N 101.35W
04/23/2007  E0.75 INCH       STEVENS            KS   PUBLIC

&&

JFINCH
Local storm report, Apr 23, 7:56 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
756 PM CDT MON APR 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             3 W HUGOTON             37.18N 101.40W
04/23/2007  E0.88 INCH       STEVENS            KS   TRAINED SPOTTER

&&

RBURGERT
Local storm report, Apr 23, 8:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
808 PM CDT MON APR 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             7 S ROZEL               38.09N 99.40W
04/23/2007  E0.88 INCH       PAWNEE             KS   CO-OP OBSERVER

&&

JFINCH

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Dodge City, (KDDC), 00:00Z

1.2 hours before the tornado, 73 km from the path. April 24, 2007.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1336 joules per kilogram, CIN -11, lifted condensation level 712 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Dodge City, at 00:00Z on 2007-04-24The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 206 square meters per square second, 0 to 6 km bulk shear 48 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1336 J/kg
Mixed-layer CIN
-11 J/kg
Surface CAPE
1971 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
48 kt
0-1 km bulk shear
23 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.4
0-3 km lapse rate
6.8 K/km

Open this sounding in Storm Lab

Dodge City, (KDDC), 12:00Z

10.8 hours after it, 73 km from the path. April 24, 2007.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1339 joules per kilogram, CIN -44, lifted condensation level 650 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Dodge City, at 12:00Z on 2007-04-24The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 203 square meters per square second, 0 to 6 km bulk shear 42 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1339 J/kg
Mixed-layer CIN
-44 J/kg
Surface CAPE
1606 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
42 kt
0-1 km bulk shear
31 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.8
0-3 km lapse rate
5.5 K/km

Open this sounding in Storm Lab

The surface observations

Dodge City (DDC), 74 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
23:52 UTC6760130° 20 kt231011.2
00:11 UTC66.260.8130° 19 kt251010.8
00:25 UTC66.260.8130° 19 kt241011.5VCTS
00:50 UTC62.655.4150° 20 kt291011.5-RA
00:52 UTC6255150° 18 kt291011.5-RA
01:28 UTC62.660.8130° 13 kt1011.5BR
01:52 UTC6461130° 18 kt1011.2BR
02:05 UTC64.460.8140° 19 kt1011.2BR
02:13 UTC64.460.8140° 18 kt251011.5BR
02:43 UTC62.659140° 20 kt251011.5BR
02:52 UTC6258140° 19 kt261011.5

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Dodge City radar (KDDC), 74 km away, was scanning. The volume nearest the touchdown began at 01:12 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
23:45 UTCHAIL 0.7517 Sw AshlandClark, KS
23:48 UTCHAIL 111 Ne AshlandClark, KS
00:05 UTCHAIL 13 S BucklinFord, KS
00:30 UTCHAIL 0.7524 E Dodge CityFord, KS
00:35 UTCHAIL 0.7524 E Dodge CityFord, KS
00:43 UTCTORNADO12 S SitkaClark, KS
01:10 UTCTORNADO12 Ese AshlandClark, KS
01:20 UTCTORNADO2 Sw ProtectionComanche, KS
01:22 UTCTORNADOProtectionComanche, KSTORNADO REPORTED BY KWCH TV
01:24 UTCTORNADOProtectionComanche, KSOFF DUTY EMPLOYEE FROM NORMAN NWS OFFICE
01:37 UTCTORNADO1 W ProtectionComanche, KSKWCH TV STORM TEAM

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2007 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are

The other tornadoes of April 23, 2007

24 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 236:14 PM CDTEF0Harper, OK0.230
April 236:51 PM CDTEF0Harper, OK0.230
April 237:43 PM CDTEF0Mitchell, TX4.050$8,000
April 236:47 PM MDTEF1Wallace, KS12.050$2,000
April 237:03 PM MDTEF0Wallace, KS5.075
April 238:04 PM CDTEF0Clark, KS1.450
April 238:04 PM CDTEF0Nolan, TX0.650
April 238:06 PM CDTEF0Val Verde, TX0.220
April 238:22 PM CDTEF0Comanche, KS1.775
April 238:34 PM CDTEF0Val Verde, TX1.030$100,000
April 238:37 PM CDTEF0Comanche, KS1.650
April 239:00 PM CDTEF0Nolan, TX0.950
April 239:20 PM CDTEF0Taylor, TX0.350
April 239:38 PM CDTEF0Thomas, KS6.025$48,000
April 239:41 PM CDTEF0Jones, TX0.750
April 239:02 PM MDTEF0Sherman, KS0.510
April 2310:15 PM CDTEF1Thomas, KS13.050$16,000
April 2311:00 PM CDTEF1Rawlins, KS2.550
April 2311:15 PM CDTEF1Rawlins, KS12.5100$305,000
April 2311:44 PM CDTEF1Rawlins, KS6.075$26,000
April 2310:49 PM MDTEF0Yuma, CO0.510
April 2311:00 PM MDTEF0Phillips, CO0.150
April 2311:15 PM MDTEF0Chase, NE0.520
April 2311:16 PM MDTEF0Chase, NE0.320

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.